Alert archive / New Jersey / Gale Watches in 2025

Gale Watch 10, NWS Philadelphia/Mount Holly

March 18, 2025

NWS Philadelphia/Mount Holly issued this gale watch at Mar 18, 2025, 3:01 PM EDT. It took effect at Mar 20, 2025, 6:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 18, 2025, 3:01 PM EDT (19:01 UTC)
In effect from
Mar 20, 2025, 6:00 PM EDT
Expired
Mar 19, 2025, 3:26 PM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

342 
WHUS71 KPHI 181901
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
301 PM EDT Tue Mar 18 2025

ANZ450-190900-
/O.CAN.KPHI.SC.Y.0042.000000T0000Z-250318T2200Z/
/O.NEW.KPHI.GL.A.0010.250321T1000Z-250321T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
301 PM EDT Tue Mar 18 2025

...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 5 to 8 ft possible.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...From Friday morning through Friday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ451-190900-
/O.CON.KPHI.SC.Y.0042.000000T0000Z-250318T2200Z/
/O.NEW.KPHI.GL.A.0010.250321T1000Z-250321T2200Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
301 PM EDT Tue Mar 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, north winds 5 to 10 kt 
  and seas 4 to 7 ft. For the Gale Watch, northwest winds 25 to 
  30 kt with gusts up to 40 kt and seas 5 to 8 ft possible.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, until 6 PM EDT this 
  evening. For the Gale Watch, from Friday morning through 
  Friday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ452-190900-
/O.CON.KPHI.SC.Y.0042.000000T0000Z-250318T2200Z/
/O.NEW.KPHI.GL.A.0010.250320T2200Z-250321T2200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
301 PM EDT Tue Mar 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, north winds 10 to 15 kt 
  and seas 4 to 7 ft. For the Gale Watch, west winds 20 to 30 kt 
  with gusts up to 40 kt and seas 5 to 8 ft possible.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, until 6 PM EDT this 
  evening. For the Gale Watch, from Thursday evening through 
  Friday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ453>455-190900-
/O.CON.KPHI.SC.Y.0042.000000T0000Z-250318T2200Z/
/O.NEW.KPHI.GL.A.0010.250320T2200Z-250321T2200Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
301 PM EDT Tue Mar 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, north winds 5 to 10 kt and
  seas 3 to 6 ft. For the Gale Watch, west winds 25 to 35 kt with
  gusts up to 40 kt and seas 5 to 8 ft possible.

* WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 
  20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 
  20 nm and Coastal waters from Cape Henlopen to Fenwick Island 
  DE out 20 nm.

* WHEN...For the Small Craft Advisory, until 6 PM EDT this 
  evening. For the Gale Watch, from Thursday evening through 
  Friday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ430-431-190900-
/O.NEW.KPHI.GL.A.0010.250320T2200Z-250321T2200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
301 PM EDT Tue Mar 18 2025

...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON...

* WHAT...West winds 25 to 35 kt with gusts up to 40 kt and 
  extremely rough waters possible.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From Thursday evening through Friday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

Staarmann
3 follow-up statements
694 
WHUS71 KPHI 182213
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
613 PM EDT Tue Mar 18 2025

ANZ451-191115-
/O.EXP.KPHI.SC.Y.0042.000000T0000Z-250318T2200Z/
/O.CON.KPHI.GL.A.0010.250321T1000Z-250321T2200Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
613 PM EDT Tue Mar 18 2025

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and 
  seas 5 to 8 ft possible.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm.

* WHEN...From Friday morning through Friday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ452>455-191115-
/O.EXP.KPHI.SC.Y.0042.000000T0000Z-250318T2200Z/
/O.CON.KPHI.GL.A.0010.250320T2200Z-250321T2200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
613 PM EDT Tue Mar 18 2025

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  5 to 8 ft possible.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...From Thursday evening through Friday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ430-431-191115-
/O.CON.KPHI.GL.A.0010.250320T2200Z-250321T2200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
613 PM EDT Tue Mar 18 2025

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON...

* WHAT...West winds 25 to 35 kt with gusts up to 40 kt and 
  extremely rough waters possible.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From Thursday evening through Friday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ450-191115-
/O.CON.KPHI.GL.A.0010.250321T1000Z-250321T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
613 PM EDT Tue Mar 18 2025

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 5 to 8 ft possible.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...From Friday morning through Friday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
936 
WHUS71 KPHI 190640
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
240 AM EDT Wed Mar 19 2025

ANZ452>455-191945-
/O.NEW.KPHI.SC.Y.0043.250320T1000Z-250320T2200Z/
/O.CON.KPHI.GL.A.0010.250320T2200Z-250321T2200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
240 AM EDT Wed Mar 19 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, south winds 10 to 20 kt 
  and seas 4 to 7 ft expected. For the Gale Watch, west winds 20 
  to 30 kt with gusts up to 40 kt and seas 5 to 8 ft possible.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...For the Small Craft Advisory, from 6 AM to 6 PM EDT 
  Thursday. For the Gale Watch, from Thursday evening through 
  Friday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ450-451-191945-
/O.NEW.KPHI.SC.Y.0043.250320T1000Z-250321T1000Z/
/O.CON.KPHI.GL.A.0010.250321T1000Z-250321T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
240 AM EDT Wed Mar 19 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 AM EDT
FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt
  with gusts up to 30 kt and seas 5 to 8 ft expected. For the Gale
  Watch, northwest winds 25 to 35 kt with gusts up to 40 kt and 
  seas 5 to 8 ft possible.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, from 6 AM Thursday to 6 
  AM EDT Friday. For the Gale Watch, from Friday morning through 
  Friday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ430-431-191945-
/O.CON.KPHI.GL.A.0010.250320T2200Z-250321T2200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
240 AM EDT Wed Mar 19 2025

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON...

* WHAT...West winds 25 to 35 kt with gusts up to 40 kt and 
  extremely rough waters possible.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From Thursday evening through Friday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

Hoeflich
681 
WHUS71 KPHI 191926
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
326 PM EDT Wed Mar 19 2025

ANZ453>455-200830-
/O.CON.KPHI.SC.Y.0043.250320T1000Z-250320T2200Z/
/O.UPG.KPHI.GL.A.0010.250320T2200Z-250321T2200Z/
/O.NEW.KPHI.GL.W.0015.250320T2200Z-250321T2200Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
326 PM EDT Wed Mar 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
THURSDAY...
...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 6 PM EDT FRIDAY...

* WHAT...For the Small Craft Advisory, south winds 10 to 20 kt 
  with gusts up to 25 kt and seas 3 to 6 ft expected. For the 
  Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt 
  and seas 5 to 8 ft expected.

* WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 
  20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 
  20 nm and Coastal waters from Cape Henlopen to Fenwick Island 
  DE out 20 nm.

* WHEN...For the Small Craft Advisory, from 6 AM to 6 PM EDT 
  Thursday. For the Gale Warning, from 6 PM Thursday to 6 PM EDT 
  Friday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ450-451-200830-
/O.CON.KPHI.SC.Y.0043.250320T1000Z-250321T1000Z/
/O.UPG.KPHI.GL.A.0010.250321T1000Z-250321T2200Z/
/O.NEW.KPHI.GL.W.0015.250321T1000Z-250321T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
326 PM EDT Wed Mar 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
6 AM EDT FRIDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt 
  with gusts up to 30 kt and seas 4 to 7 ft expected. For the 
  Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 
  kt and seas 5 to 8 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, from 6 AM Thursday to 6 
  AM EDT Friday. For the Gale Warning, from 6 AM to 6 PM EDT 
  Friday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ452-200830-
/O.EXT.KPHI.SC.Y.0043.250320T1000Z-250321T1000Z/
/O.UPG.KPHI.GL.A.0010.250320T2200Z-250321T2200Z/
/O.NEW.KPHI.GL.W.0015.250321T1000Z-250321T2200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
326 PM EDT Wed Mar 19 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THURSDAY TO 6 AM
EDT FRIDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt 
  with gusts up to 30 kt and seas 4 to 7 ft expected. For the 
  Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 
  kt and seas 5 to 8 ft expected.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, from 6 AM Thursday to 6 
  AM EDT Friday. For the Gale Warning, from 6 AM to 6 PM EDT 
  Friday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ430-431-200830-
/O.UPG.KPHI.GL.A.0010.250320T2200Z-250321T2200Z/
/O.NEW.KPHI.GL.W.0015.250320T2200Z-250321T2200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
326 PM EDT Wed Mar 19 2025

...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 6 PM EDT FRIDAY...

* WHAT...West winds 25 to 35 kt with gusts up to 40 kt and 
  extremely rough waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From 6 PM Thursday to 6 PM EDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

AKL

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Mar 18, 1:50 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 18, 1:50 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
150 PM EDT Tue Mar 18 2025

.SYNOPSIS...
High pressure slides across the area today before shifting east
on Wednesday. A cold front will approach the region on
Thursday. As it approaches, weak low pressure will develop along
the front. Both the cold front and low will move through the
region on Thursday Night. High pressure will build across the
area on Saturday. Weak low pressure may move through Saturday
night. Another stronger frontal system is then forecast to
arrive early next week.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
High pressure builds more strongly over the area this afternoon,
and winds have begun to decrease as a result. Coupled with
plenty of sunshine and a bit of warm advection beginning aloft,
temperatures are slowly nudging their way towards the low 60s. and
this afternoon should be considerably more pleasant than
yesterday afternoon was, with highs nudging back into the low
60s for much of the region. A sea breeze may develop this
afternoon as gradient winds continue to become lighter, which
will keep coastal areas in the cooler 50s, while the Poconos
will also stay in the 50s.

Light winds and clear skies tonight as the surface high
pressure axis remains overhead should spell for tranquil night
with radiational cooling, however warm advection aloft may
counter it to an extent. Either way, expect most of the region
to drop back into the 30s, except low 40s in the urban centers
and along the coast.

Wednesday starts mostly sunny, but high clouds will likely
become more noticeable as the day progresses as the next system
to our west begins to approach. The high pressure will split to
an extent with our half being the center which will end up over
the Canadian maritimes. This means the flow will turn
southeasterly, resulting in an increase in marine influence
especially near the coast. Thus, despite warm advection aloft,
highs at the coast will remain just as cool on Wednesday as they
will be today, stuck in the 50s, but well inland, temps may
touch 70.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
An area of low pressure will move through the upper Midwest and
into the Great Lakes region on Wednesday Night, eventually
moving through eastern Canada and dragging a cold front through
our region on Thursday Night. This will result in a period of
wet weather Thursday afternoon into Thursday Night.

Leading up to the cold front, modest southerly flow and warm-
air advection will set up. Airmass won't be as moist compared to
Sunday Night's system, but PWATs will eventually get to around
0.9"-1.1", which is at/just above the 90th percentile for mid to
late March. Flow out of the southeast will usher in a marine
layer on Wednesday Night, with patchy fog and drizzle possible
as the night goes on, spreading inland from the coast.
Temperatures Wednesday Night will be in the upper 30s/low to mid
40s.

Thursday likely starts out dry, though with patchy fog/drizzle
possibly hanging around through the morning. Rain moves in for
the afternoon and evening as the front gets closer. Rainfall
amounts will end up around a half inch to an inch for most,
though guidance has trended a bit more progressive with the
front, which could result in lower totals, especially near the
coast. As the front moves through, a secondary area of low
pressure looks to develop, likely directly over our region. As
the low strengthens and pulls away, enough cold air could work
its way in on the backside to bring a few snow flakes, mainly
north of I-78. Not expecting any significant accumulations
though. Temperatures will climb into the mid to upper 60s on
Thursday, and dropping quickly once the front comes through on
Thursday Night. Lows will end up in the low to mid 30s, with 20s
in the Poconos.

Perhaps the largest impact from this system will be the winds
on the backside of the strengthening surface low. High pressure
moving through the Gulf Coast will enhance the gradient,
resulting in gusty winds through the day on Friday. Wind gusts
could approach 50 MPH in the higher elevations with 35-45 MPH
elsewhere. A Wind Advisory may be needed for at least some
areas, but still much too early and will see how things trend
over the next couple days. Strengthening cold- air advection in
the wake of the front will result in below normal temperatures
on Friday, with highs only in the upper 40s/low 50s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
Upper level ridging moves in for Friday Night into Saturday,
with high pressure at the surface sliding by to the south. This
brings tranquil weather to kick off the weekend, with winds
weakening quickly as we get into Friday Night. Most of the
deterministic and ensemble guidance has a weak shortwave moving
through later on Saturday, though this system looks moisture
starved. Cannot rule out a few light showers though north and
west of the I-95 corridor late Saturday, but this system looks
like nothing of significance and some guidance has the entire
area staying completely dry. Overall, PoPs are around 20% or so
for northern New Jersey, Lehigh Valley, and Poconos.

Sunday through Sunday Night looks quiet with another area of
ridging moving in before a digging and deepening trough
approaches for the start of next week. This will result in a
surface low lifting into the Great Lakes, and dragging a cold
front through our region. This will be the main system to watch
in the long term as it looks like widespread rain is likely at
some point to start next week. The incoming trough doesn't look
like it will be in a hurry to depart either, which should bring
unsettled conditions through at least the middle of next week.
Overall, at the very least, it appears some much needed rain is
on horizon.

Temperatures will be near or slightly above normal for late
March through the long term period with highs getting into the
mid to upper 50s, with some 60s mixed in across the southern
half of the region. Lows will generally be in the 30s.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas...

Rest of today...VFR. Clear sky. North/Northwest wind 5-10 kt
shifting to west between 21-23Z and tapering to near 5 kt. Southern
terminals will see wind closer to 10 kt with 15-20 kt gusts for a
few more hours, but overall will follow the same pattern. High
confidence.

Tonight...VFR. A few high clouds in spots. Wind will be light and
variable with the influence of strong high pressure over the area.
High confidence.

Wednesday...VFR. High clouds will become more prevalent across the
area during the afternoon hours as the next storm system begins to
approach from the west. Southeast wind 5-10 kt. High confidence.

Outlook...

Wednesday Night through Thursday morning...VFR to start on
Wednesday Night, but restrictions possible (30-40%) as a marine
layer moves ashore.

Thursday Afternoon through Thursday Night...MVFR/IFR conditions
likely (80-100%) with periods of rain and low clouds moving
through.

Friday...VFR. Northwest wind gusts 30-40 kt expected.

Friday Night through Saturday...VFR. No significant weather.

&&

.MARINE...
Small Craft Advisory continues for all Atlantic Ocean coastal
waters through 6 PM as seas remain elevated around 5-7 feet
through the afternoon and into the evening. Winds have generally
dropped off to around 10-15 knots, and therefore, the SCA for
the Delaware Bay was allowed to expire. Once, seas on the Ocean
coastal waters drop below criteria this evening, sub-SCA
conditions are expected to continue through tonight and
Wednesday as winds become southeasterly around 10 kts.

Outlook...

Wednesday Night...Sub-SCA conditions expected, though marine
fog possible (30-40%).

Thursday...SCA conditions expected (80-100%) with seas building
to 4 to 6 feet.

Thursday Night through Friday...Gale conditions likely (60-80%)
with wind gusts 35-40 kt possible.

Friday Night...SCA conditions expected (90-100%) with seas 5 to
6 feet and winds out of the northwest around 25-30 kt.

Saturday...No marine headlines expected.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for
     ANZ450>455.

&&

SYNOPSIS...Hoeflich/Kruzdlo
NEAR TERM...AKL/RCM
SHORT TERM...Hoeflich
LONG TERM...Hoeflich
AVIATION...AKL/Cooper/Hoeflich/RCM
MARINE...AKL/Hoeflich/RCM

Nearby

Gale Watches in New Jersey, 2025Every gale watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.